I've been diagnosed with Barrett's Es. I've never had reflux symptoms like heartburn. The doctor prescribed Nexium which I've been taken for 8 months now. Lately I've been feeling a bitter taste in my mouth early in the morning and sometimes during the day, also I wake up in the morning with a little bit of phlegm in my throat.
Could it be that the Nexium is not working anymore? The doctor switched me to Aciphex but I still have those non specific symptoms. I'm not sure either is those symptoms are related to reflux.
I decided to raise my bed - that's what I've heard people with heartburn do - even if I haven't had any regurgitation at all. I suppose there is no problem to lay flat in bed because with the nexium the reflux is not going to be "acidic" so it won't damage the esophagus, is this correct?
how in the world did you get Aciphex? was it a sample the MD had? I think that is the most wonderful drug on the market for GERD...however No insurance will pay for it...I payed $179.00 for a months supply for two consecutive months until I could get Protonix...
I was on Omeprazole for at least 2 yrs...I had a metallic taste in my mouth all the time from it...finally it was making me vomit so I was given a sample of Aciphex and that is I am told the best!
As far as your Nexium you seem to be having the same symptoms as I did on Omeprazole...both drugs are in the same family...
as far as your bed being raised that is right...but reflux is usually acid so I would not lay flat...
I also had a bitter taste after an ERCP my Dr said it was probably due to passing small gall stones
and reflux..it was horrid! I hope this will help you...ps; I have never had heartburn either but do have reflux....Cyndi 1
how do you know you have reflux? what are your symptoms? I dont have any reflux or heartburn or anything like that what I have is a bitter taste in my mounth, sometimes, not always, and in the morning I wake up with a little bit of phlegm, that´s it.
my insurance cover aciphex, I didn´t know it was so good, i thought that nexium was the best drug in the market, the aciphex has control a bit this bitter taste in mouth but I still have the phlegm in the morning.
so you think that even with the ppi -nexium or any other- the acid is not control 100% so if you lay flat it could still damage your esophagus?
that is what i don´t understand, if you don´t feel any heartburn or reflux how do you know that the ppi is working and that it won´t get barrett again?
I got the bitter taste for quite a while. TCM practitioner take my pulse and ask me did I have the bitter taste? I said "yes". She said, "Your liver got problem". I have the ultrasound abdomen, it turns out "Fatty liver".
Now I got the funny taste like someone said in here = metallic. I was on Nexium, Tazac and Domperidone on and off. I got reflux and heartburn too. None of them works. Well, when I stopped all those medication, the funny taste still there and didn't go away. I think the funny taste wasn't caused by the medicine.
barrett's esophagus is a complication of chronic esophagitis. u probably have past history of heartburn. but for its confirmation endoscopy and cytologic specimen review is necessary. as for treatment antireflux diet(low fat,no chocholate,no caffein,no smoking,no alcohol) is easier and effective, maximal acid suppressive therapy and metoclopramide in optimal dose (10mg qid). thats what my relative did and his symptoms r well controlled these days. the regurgitation material can enter respiratory tract causing chronic bhronchitis and may result in cough,phlegm. make sure that u dont have primary respiratory disease. adding pillow wont be much effective, but elevating bed can prevent regurgitation to enter the bhronchi. and routine follow-up will be better in case of barrette's esophagus to avoid further complications.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.